Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hematology
Volume 2018, Article ID 5846398, 3 pages
https://doi.org/10.1155/2018/5846398
Case Report

Agranulocytosis Associated with Topiramate: A Case Report and Review of Published Cases

1Internal Medicine Residency, Reading Hospital, West Reading, PA, USA
2Sidney Kimmel Medical College, Thomas Jefferson University, Philadelphia, PA, USA

Correspondence should be addressed to Saroj Lohani; moc.liamg@8801jorasrd

Received 1 September 2017; Accepted 12 December 2017; Published 10 January 2018

Academic Editor: Sergio Storti

Copyright © 2018 Saroj Lohani et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. Antiepileptic Drugs: Full Text Finder Results, 2017, http://resolver.ebscohost.com.ezproxy.pcom.edu:2048/openurl?sid=Entrez%3aPubMed&id=pmid%3a26844734&site=ftf-live.
  2. S. D. Silberstein, “Topiramate in migraine prevention: a 2016 perspective,” Headache, vol. 57, no. 1, pp. 165–178, 2017. View at Publisher · View at Google Scholar
  3. B. R. Curtis, “Drug-induced immune neutropenia/agranulocytosis,” Immunohematology, vol. 30, no. 2, pp. 95–101, 2014. View at Google Scholar
  4. F. Andersohn, C. Konzen, and E. Garbe, “Systematic review: agranulocytosis induced by nonchemotherapy drugs,” Annals of Internal Medicine, vol. 146, no. 9, pp. 657–665, 2007. View at Publisher · View at Google Scholar
  5. D. W. Kaufman, J. P. Kelly, J. M. Jurgelon et al., “Drugs in the aetiology of agranulocytosis and aplastic anaemia,” European Journal of Haematology, vol. 60, pp. 23–30, 1996. View at Google Scholar
  6. The Use of the WHO–UMC System for Standardised Case Causality Assessment, 2017, https://www.who-umc.org/media/2768/standardised-case-causality-assessment.pdf.
  7. D. Tesfa, M. Keisu, and J. Palmblad, “Idiosyncratic drug-induced agranulocytosis: possible mechanisms and management,” American Journal of Hematology, vol. 84, no. 7, pp. 428–434, 2009. View at Publisher · View at Google Scholar · View at Scopus
  8. E. Andrès, F. Maloisel, and J. Zimmer, “The role of haematopoietic growth factors granulocyte colony-stimulating factor and granulocyte-macrophage colony-stimulating factor in the management of drug-induced agranulocytosis,” British Journal of Haematology, vol. 150, no. 1, pp. 3–8, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. D. Behar and J. L. Schaller, “Topiramate leukopenia on clozapine,” European Child & Adolescent Psychiatry, vol. 13, no. 1, pp. 51-52, 2004. View at Publisher · View at Google Scholar · View at Scopus
  10. E. N. Minakawa, R. Matsumoto, and M. Kinoshita, “Topiramate induced agranulocytosis,” BMJ Case Reports, vol. 2009, 2009. View at Publisher · View at Google Scholar · View at Scopus
  11. P. Sharma, J. Davis, V. Rachamallu, and M. Aligeti, “Concomitant use of topiramate inducing neutropenia in a schizophrenic male stabilized on clozapine,” Case Reports in Psychiatry, vol. 2016, Article ID 6086839, 3 pages, 2016. View at Publisher · View at Google Scholar
  12. F. T. Fraunfelder and F. W. Fraunfelder, “Short-term use of carbonic anhydrase inhibitors and hematologic side effects,” Archives of Ophthalmology, vol. 110, no. 4, pp. 446-447, 1992. View at Publisher · View at Google Scholar · View at Scopus
  13. M. D. Coleman, “Dapsone-mediated agranulocytosis: risks, possible mechanisms and prevention,” Toxicology, vol. 162, no. 1, pp. 53–60, 2001. View at Publisher · View at Google Scholar · View at Scopus